# SDR PAZ2003F00000

- Difficulty date: October 7, 2003
- Submitted: October 28, 2003
- Operation: Air carrier
- Aircraft: N72ST
- Make and model: Cessna 650
- Aircraft serial: 6500072
- Engine: Garrtt TFE731*
- System (JASC): 4940 · APU Start/Ignition System
- Part: Relay
- Part number: 99104771
- Condition: Burned
- Location: Apu Starter
- Part time: 6,209 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING MAINTENANCE GROUND RUN, ATTEMPTED TO START APU.  APU DID NOT START.  ON NEXT ATTEMPT TO START, APU DID NOT START AND START RELAY WOULD NOT DISENGAGE.  BEFORE POWER COULD BE SHUT OFF BY DISCONNECTING SHIPS BATTERIES, NOTICED SMOKE COMING FROM APU J-BOX.   UPON FURTHER INSPECTION, FOUND APU POWER RELAY (K114) WELDED OR MELTED IN CLOSED POSITION.  THIS CAUSED AN OVERHEAT CONDITION OF RELAY CAUSING SEVERAL OTHER COMPONENTS TO BE DAMAGED WITHIN J-BOX AND ASSOCIATED WIRING.  ALSO FOUND WIRES WITH DAMAGE IN THE IMMEDIATE AREA AND/OR CHANGE INTERVAL INSTITUTED TO PREVENT RELAYS FROM DETERIORATING TO THE POINT OF CAUSING THIS CONDITION.(K)
